MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VMFA250923
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It has been reported that a versacross connect access solution kit was selected for use for a left atrial appendage closure procedure indicated for a case of nonvalvular atrial fibrillation (nvaf).A perforation, pericardial effusion and cardiac tamponade occurred; procedure cancelled.During the procedure, the physician mentioned that the patient had a lipomatous septum with limited transseptal crossing options.The versacross devices were used for transseptal.The location of the crossing was mid-mid and the wire/sheath crossed over into the left atrium with no complications.Shortly after, it was noticed that there was an increasing buildup of fluid in the transverse sinus.Thus, it was decided to view the pericardium with a abbott viewflex ice catheter, which is when they saw a large effusion and tamponade.Pericardiocentesis and an autotransfusion were performed, the patient became hemodynamically unstable, requiring intubation.The pericardiocentesis was said to be successful, although the bleeding continued, and the effusion did not appear to be decreasing on ice.A cardiothoracic (ct) surgery was then requested where a sternotomy was performed, and the source of the bleeding was found in the apex of the left atrial appendage (laa).Thus, the laa was ligated/excised, and the patient was sent to the intensive care unit (icu) for monitoring, procedure cancelled.Product is not expected to return for analysis (disposed).Prior to the procedure, a trivia-small effusion was noted, as well as fluid noted in the transverse sinus.Although, the initial effusion was in the right ventricle (rv), whereas the effusion that occurred during the procedure was in the left ventricle (lv) and noticeably larger.The patient was under conscious sedation during the procedure.The patient was not on warfarin or antiplatelet drugs at the time of the procedure.In the physician's opinion, the versacross rf wire perforated the laa.It has been further mentioned that 2-3 attempts were required to track up/drop down to the septum.It was also noted along with the use of a fluoroscopy to track the versacross rf wire up in front of the was sheath, since the wire kept getting looped around the pacemaker leads on the right side of the heart.It was mentioned that the versacross rf wire was advanced too far during transseptal.This time, the physician stated that the sheath was advanced with the versacross rf wire further than they would normally have, and due to the final position of the wire was the reason the effusion happened most likely.The patient was extubated and hemodynamically stable in the icu on the next day.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19393137
Report Number2124215-2024-31546
Device Sequence Number7799977
Product Code DXF
UDI-Device Identifier00685447012603
UDI-Public00685447012603
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Lot NumberVMFA250923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Initial Report FDA Received Date05/24/2024
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient RaceWhite